Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2005, 5:00 PM CDT for Cedar County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2005, 5:00 PM CDT (22:00 UTC)
- Expired
- May 26, 2005, 5:15 PM CDT
- In force
- 15 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:20 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 26, 2:20 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT THU MAY 26 2005 .DISCUSSION... FORECAST CHALLENGES WILL BE TEMPERATURES AND CHANCE OF PRECIPITATION FOR THE NEXT WEEK. LATEST SFC MAP HAD THE COLD FRONT WELL TO THE SOUTH INTO ARKANSAS AND SE MISSOURI...WITH HIGH PRESSURE CENTERED OVR WRN NEB AND KS. SFC WNDS WERE FM THE WNW WITH DEWPOINTS IN THE 40S AND TEMPERATURES IN THE 60S AND 70S. THE CU HAS BEEN BUILDING OVER THE LAST COUPLE OF HOURS...WITH GOOD WSR-88D REFLECTIVITIES OVER NW IA/SD AND INCREASING IN NEB. LATEST SWO SAYS SPC MAY ISSUE A WATCH FOR LARGE HAIL AND DAMAGING WINDS. THE MID LEVEL PATTERN HAS A DOUBLE LOW OVR SRN CANADA...WITH ONE TROF AXIS FM WI INTO IA...AND A SECOND TROF AXIS APPROACHING FM THE NW FM ND TO MT. NAM SHOWS LINGERING RH MAINLY ABOVE 850MB RH TONIGHT INTO FRI AFT AND THE GFS HAS INCREASING HIGH LEVEL RH SAT AND MID AND LOWER LEVEL RH SUN THRU WED. NAM HAS COLD TEMPERATURES FROM -18 DEG C TO -24 DEG C THRU 84 HRS. THE GFS FINALLY SHIFTS THE COLD AIR ALOFT E TUESDAY NIGHT. SHORT TERM SOUNDINGS MAINTAIN STEEP LAPSE RATES AND SOME CAPE WITH LITTLE INHIBITION THIS EVENING. WILL CONTINUE MENTION OF SHOWERS AND THUNDERSTORMS WITH DIURNAL TREND TO POPS...GREATER POPS WITH HEATING AND LOWER POPS AFTER SUNSET TONIGHT THRU FRI NIGHT. LOWS TONIGHT SHOULD BE IN THE 40S WITH DECREASING CLDS AND LIGHT WNDS. EXPECT HIGHS FRI AND SAT TO BE IN THE 70S. SURGE OF COOLER AIR IMPACTS THE FCST AREA SATURDAY NIGHT. THE DEEPER RH REMAINS TO THE S FROM TX TO KS AND THIS WILL BE THE FOCUS FOR STRONGER THUNDERSTORMS AND MORE WIDESPREAD PRECIPITATION. WILL NEED TO MONITOR PUSH OF COLDER AIR...AS A WEAKER PUSH WOULD FAVOR ADDING POPS INTO SRN NEB SUN. LOWERED LOWS AND HIGHS A FEW DEGREES SUN AND MON WITH MID 60S TO LOWER 70S. DID NOT MAKE ANY SIG CHANGES TO PRECIPITATION FCST AS TROF MAY HAVE SOME WDLY SCT PRECIP UNTIL RIDGES COMES IN TUES NIGHT. LEFT WED AND THU DRY AND INCREASED TEMPS WITH WARMER 80S AS MID LEVEL RIDGING AND WARMER MID LEVEL TEMPERATURES RETURNING TO THE PLAINS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, May 26, 5:00 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT THU MAY 26 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-271000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT THU MAY 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS WILL BE ACROSS THE AREA DURING THE EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. STORMS ARE EXPECTED TO WEAKEN QUICKLY AFTER SUNSET. THERE WILL BE ANOTHER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY NIGHT...THEN AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:36 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.